Well jump for joy and sing out a tune! It’s only another retro movie weekend full of tales, adventure and a pinch of romance for good measure.
So! Like one of the worlds most skilled and experienced treasure hunters, we find ourselves in front of an ancient chest adorned with an oh-so intricate lock. Taking note of the mysterious shapes and signs that make up it’s combination, we’ll dig from our many year of learning to twist, click and push out way ever closer to the correct combination. Like this very retro movie weekend, we’re aching to bust it open and reveal all the hidden retro movie treasures that could lay inside.
Have a happy retro weekend!
SATURDAY 21st JANUARY
Flight of the Navigator (1986) Film4 1:00pm-2:45pm (1 hour 45 minutes)
A boy mysteriously disappears in 1978, and is found eight years later, having not aged a day. He escapes being experimented on by government scientists by taking off in a crashed alien spaceship. With the help of the robot pilot, he tries to find out what has happened to him and if he can get back home. Sci-fi adventure, starring Joey Cramer and Veronica Cartwright, with the voice of Paul Reubens.
Space Jam (1996) ITV2 2:10pm-3:55pm
Aliens arrive on Earth to abduct the Looney Tunes gang as a new attraction at their failing intergalactic theme park. To keep their freedom, Bugs Bunny and friends challenge the invaders to a high-stakes basketball game, calling on Michael Jordan to save the day and send the extraterrestrials back where they came from. Live action and animated comedy, starring Bill Murray and Danny DeVito, with the voices of Billy West and Bill Farmer.
The Addams Family (1991) E4 4:00pm-6:00pm (2 hours)
Creepy couple Morticia and Gomez find their unconventional life threatened by a man claiming to be a long-lost relative. When they welcome him with open arms, they fall prey to a plot that could cost them their ancestral home and the family fortune. Black comedy based on the 1960s TV series, starring Anjelica Huston, Raul Julia, Christopher Lloyd, Christina Ricci, Jimmy Workman and Carel Struycken.
One Fine Day (1996) 4:40pm-6:50pm (2 hours 10 minutes)
The working day for two mismatched single professionals is thrown into turmoil when their children have to stay at home after missing a school trip. The pair agree to take it in turns to babysit while struggling to stick to their hectic schedules – but during the course of the day their feelings for each other blossom unexpectedly. Romantic comedy, starring George Clooney, Michelle Pfeiffer, Charles Durning and Mae Whitman.
One Hundred and One Dalmatians (1961) 5STAR 5:05pm-7:15pm
A fashion-obsessed woman longs to make a coat out of dalmatian skin, and resorts to kidnapping her friend’s litter of puppies, along with several other dogs. However, the captive pups’ devoted parents come to the rescue, aided by an assortment of other animals. Disney animated adventure based on Dodie Smith’s novel, with the voices of Betty Lou Gerson and Rod Taylor.
Disney Jewellery & Disney Clothing
Dressed to Kill (1980) Film4 11:20pm-1:30am (2 hours 10 minutes)
A psychiatrist joins forces with a prostitute to investigate the murder of a patient, a frustrated middle-aged housewife who indulged her fantasies by embarking on an extramarital affair and was subsequently killed. Brian De Palma’s thriller, starring Michael Caine, Angie Dickinson, Nancy Allen, Keith Gordon and Dennis Franz.
SUNDAY 22nd JANUARY
Short Circuit (1986) Film4 1:00pm-3:05pm (2 hours 5 minutes)
A military robot is struck by lightning and develops a mind of its own. The machine embarks on a series of comic misadventures, but the company that made him want him back. He realises his only hope is to convince the scientist who invented him that he really is alive. Sci-fi comedy adventure, starring Steve Guttenberg, Ally Sheedy and Fisher Stevens.
Retro Movie TShirts
George of the Jungle (1997) Channel 5 3:00pm-4:45pm (1 hour 45 minutes)
An American heiress on holiday in Africa gets stranded in the wilderness, but is rescued by a primitive man who was raised by apes. When her cruel fiancee takes her back to the States, the besotted king of the jungle follows, but is unprepared for modern living. Comedy based on the TV cartoon series, starring Brendan Fraser, Leslie Mann, Thomas Haden Church and Richard Roundtree.
Time Bandits (1981) Film5 4:45pm-7:00pm (2 hours 15 minutes)
A bemused schoolboy is escorted on a bizarre journey through time by a group of larcenous dwarfs. His adventures lead him to encounters with various characters from history – but none of them are quite what he had imagined. Terry Gilliam’s fantasy comedy, starring Craig Warnock, David Rappaport, John Cleese, Michael Palin, Sean Connery, Ian Holm, Ralph Richardson and David Warner.
Police Academy 5: Assignment Miami Beach (1988) ITV4 8:00pm-10:00pm
The clumsy cops visit Miami for a police chiefs’ convention to see Commandant Lassard receive an award for his retirement. Any hopes of a sun-kissed vacation are thwarted when a luggage mix-up lands them in the middle of a huge illegal arms deal. Comedy sequel, starring Bubba Smith, Michael Winslow, George Gaynes, Matt McCoy and Leslie Easterbrook.
Trainspotting (1996) Channel 4 10:05pm-11:55pm (1 hour 50 minutes)
A heroin addict makes a series of attempts to kick the habit, but the grind of everyday life and a circle of similarly self-destructive friends keep dragging him back to his old ways. Following a near-fatal overdose, he comes to the realisation that the only way to put his life in order is to rid himself of his friends – which is easier said than done. Danny Boyle’s drama based on Irvine Welsh’s novel, starring Ewan McGregor, Robert Carlyle and Ewen Bremner.
Whatever you’re up to this weekend, remember that no one ever remembers the things they didn’t do.